Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 14, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 30, 2007, 3:52 PM CST for 12 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 1, 2007, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 3:52 PM CST (21:52 UTC)
- In effect from
- Dec 1, 2007, 9:00 AM CST
- Expired
- Dec 1, 2007, 5:51 PM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 302152 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 252 PM MST FRI NOV 30 2007 ...STRONG WINDS EXPECTED SATURDAY AFTERNOON... COZ090>092-KSZ001-013-014-027>029-041-042-010600- /O.NEW.KGLD.HW.W.0003.071201T1800Z-071202T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 252 PM MST FRI NOV 30 2007 /352 PM CST FRI NOV 30 2007/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY. AFTER A SURFACE WARM FRONT MOVES OVER THE REGION TOMORROW AFTERNOON SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED. THESE STRONG WINDS COMBINED WITH ANY ICE ACCUMULATION ON POWER LINES AND OTHER STRUCTURES FROM THE FREEZING RAIN THAT IS EXPECTED THROUGH THE NOON HOUR ON SATURDAY MAY CAUSE FURTHER DAMAGE INCLUDING DISRUPTIONS TO POWER AND COMMUNICATION SYSTEMS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ002>004-015-016-NEZ079>081-010600- /O.NEW.KGLD.WI.Y.0014.071201T1800Z-071202T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 252 PM MST FRI NOV 30 2007 /352 PM CST FRI NOV 30 2007/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY. AFTER A SURFACE WARM FRONT MOVES OVER THE REGION TOMORROW AFTERNOON SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED. THESE STRONG WINDS COMBINED WITH ANY ICE ACCUMULATION ON POWER LINES AND OTHER STRUCTURES FROM THE FREEZING RAIN THAT IS EXPECTED THROUGH THE NOON HOUR ON SATURDAY MAY CAUSE FURTHER DAMAGE INCLUDING DISRUPTIONS TO POWER AND COMMUNICATION SYSTEMS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JOHNSON
7 follow-up statements
000 WWUS73 KGLD 010602 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1102 PM MST FRI NOV 30 2007 ...STRONG WINDS EXPECTED SATURDAY AFTERNOON... COZ090>092-KSZ001-013-014-027>029-041-042-011200- /O.CON.KGLD.HW.W.0003.071201T1800Z-071202T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1102 PM MST FRI NOV 30 2007 /1202 AM CST SAT DEC 1 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY. AFTER A SURFACE WARM FRONT MOVES OVER THE REGION TOMORROW AFTERNOON SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED. THESE STRONG WINDS COMBINED WITH ANY ICE ACCUMULATION ON POWER LINES AND OTHER STRUCTURES FROM THE FREEZING RAIN THAT IS EXPECTED THROUGH THE NOON HOUR ON SATURDAY MAY CAUSE FURTHER DAMAGE INCLUDING DISRUPTIONS TO POWER AND COMMUNICATION SYSTEMS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ002>004-015-016-NEZ079>081-011200- /O.CON.KGLD.WI.Y.0014.071201T1800Z-071202T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 1102 PM MST FRI NOV 30 2007 /1202 AM CST SAT DEC 1 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/ SATURDAY. FOLLOWING THE PASSAGE OF A SURFACE WARM FRONT ACROSS THE TRI-STATE REGION BY TOMORROW AFTERNOON...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED. THESE STRONG WINDS COMBINED WITH ANY ICE ACCUMULATION ON POWER LINES AND OTHER STRUCTURES FROM THE FREEZING RAIN THAT IS EXPECTED THROUGH THE NOON HOUR ON SATURDAY MAY CAUSE FURTHER DAMAGE INCLUDING DISRUPTIONS TO POWER AND COMMUNICATION SYSTEMS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 011054 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 354 AM MST SAT DEC 1 2007 COZ090>092-KSZ001-013-014-027>029-041-042-011900- /O.EXT.KGLD.HW.W.0003.071201T1500Z-071202T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 354 AM MST SAT DEC 1 2007 /454 AM CST SAT DEC 1 2007/ ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. BY LATE MORNING...WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED WEST OF A LINE FROM SAINT FRANCIS TO COLBY TO GOVE. STRONG WINDS WILL BEGIN TO DIMINISH BY EARLY EVENING. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ002>004-015-016-NEZ079>081-011900- /O.EXT.KGLD.WI.Y.0014.071201T1500Z-071202T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 354 AM MST SAT DEC 1 2007 /454 AM CST SAT DEC 1 2007/ ...WIND ADVISORY NOW IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. BY LATE MORNING OR EARLY AFTERNOON...SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. STRONG WINDS WILL SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 011615 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 915 AM MST SAT DEC 1 2007 .AREAS OF FOG...DRIZZLE...AND FREEZING DRIZZLE PERSIST THIS MORNING ACROSS THE TRI STATE AREA. THESE CONDITIONS WILL DELAY THE ONSET OF THE STRONGER WINDS. SKIES ARE BEGINNING TO CLEAR ACROSS SOUTHEAST COLORADO...AND THE TEMPERATURE IN LAMAR HAS ALREADY RISEN INTO THE LOWER 60S WITH SOUTHWEST WINDS GUSTING TO 40 MPH. THE CLEARING LINE AND STRONG WINDS WILL GRADUALLY SPREAD NORTH INTO THE TRI STATE AREA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. COZ090>092-KSZ001-013-014-027>029-041-042-020000- /O.CON.KGLD.HW.W.0003.000000T0000Z-071202T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 915 AM MST SAT DEC 1 2007 /1015 AM CST SAT DEC 1 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS WILL GRADUALLY INCREASE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON...WITH SUSTAINED WINDS OF 30 TO 40 MPH...AND GUSTS UP TO 60 MPH. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ002>004-015-016-NEZ079>081-020000- /O.CON.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 915 AM MST SAT DEC 1 2007 /1015 AM CST SAT DEC 1 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... BY EARLY TO MID AFTERNOON...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. STRONG WINDS WILL SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 011813 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1113 AM MST SAT DEC 1 2007 KSZ013-014-027>029-041-042-020000- /O.CAN.KGLD.HW.W.0003.000000T0000Z-071202T0000Z/ /O.EXA.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ SHERMAN-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1113 AM MST SAT DEC 1 2007 /1213 PM CST SAT DEC 1 2007/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 40 MPH THROUGH THE REMAINDER OF THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090>092-KSZ001-011915- /O.CAN.KGLD.HW.W.0003.000000T0000Z-071202T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS 1113 AM MST SAT DEC 1 2007 /1213 PM CST SAT DEC 1 2007/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF STRONG WINDS HAS ENDED ACROSS EASTERN COLORADO. WESTERLY WINDS WILL CONTINUE TO GUST UP TO 30 MPH THROUGH THE REMAINDER OF THE AFTERNOON. $$ KSZ002>004-NEZ079>081-011915- /O.CAN.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...BENKELMAN... TRENTON...MCCOOK 1113 AM MST SAT DEC 1 2007 /1213 PM CST SAT DEC 1 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED. LOW CLOUDS WILL PERSIST INTO THE EARLY AFTERNOON...WITH COOL CONDITIONS AND MAINLY LIGHT WINDS. $$ KSZ015-016-020000- /O.CON.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...HOXIE...HILL CITY 1213 PM CST SAT DEC 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 40 MPH THROUGH THE REMAINDER OF THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 011950 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1250 PM MST SAT DEC 1 2007 KSZ013>016-027>029-041-042-020000- /O.CON.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1250 PM MST SAT DEC 1 2007 /150 PM CST SAT DEC 1 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... GUSTY SOUTHWEST WINDS WILL SPREAD OUT OF SOUTHEAST COLORADO AND INTO NORTHWEST KANSAS THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR SOUTH OF HIGHWAY 40...WHERE GUSTS UP TO 50 MPH WILL OCCUR. ELSEWHERE IN THE ADVISORY AREA...A FEW GUSTS TO 40 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JDK
000 WWUS73 KGLD 012038 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MST SAT DEC 1 2007 KSZ013-014-012145- /O.CAN.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ SHERMAN-THOMAS- INCLUDING THE CITIES OF...GOODLAND...COLBY 138 PM MST SAT DEC 1 2007 /238 PM CST SAT DEC 1 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. A COLD FRONT HAS MOVED THROUGH THE GOODLAND AND COLBY AREAS...WITH WINDS SHIFTING TO THE NORTHWEST AND DIMINISHING TO 10 TO 20 MPH. WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THROUGH THE AFTERNOON. $$ KSZ015-016-027>029-041-042-020000- /O.CON.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 138 PM MST SAT DEC 1 2007 /238 PM CST SAT DEC 1 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS CAN BE EXPECTED ALONG AND SOUTH OF HIGHWAY 40...WHERE A FEW GUSTS TO 50 MPH WILL OCCUR. ELSEWHERE IN THE ADVISORY AREA...GUSTS TO 40 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JDK
000 WWUS73 KGLD 012351 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 451 PM MST SAT DEC 1 2007 KSZ015-016-027>029-041-042-020100- /O.CAN.KGLD.WI.Y.0014.000000T0000Z-071202T0000Z/ SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 451 PM MST SAT DEC 1 2007 /551 PM CST SAT DEC 1 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ALLOWED THE WIND ADVISORY TO EXPIRE ON TIME AT 5 PM MST (6 PM CST). WIND GUSTS ACROSS THE AREA REMAIN BELOW ADVISORY CRITERIA AND WILL DO SO THROUGH THE OVERNIGHT HOURS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:30 PM CST, 22 minutes earlier.
Area forecast discussion, Nov 30, 3:30 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MST FRI NOV 30 2007
.DISCUSSION...ICE STORM CONTINUES TO BE THE MAIN CONCERN IN THE
FORECAST PERIOD. COLD FRONT MOVED THROUGH EARLY THIS
MORNING...WITH LOWS IN THE LOWER TEENS...AND HIGHS TODAY
STRUGGLING TO REACH 30...COLD AIR IS FIRMLY ENTRENCHED OVER THE
REGION. 12Z SOUNDINGS SHOW PRECIPITABLE WATER VALUES FROM CALIFORNIA
TO TEXAS ANYWHERE FROM 120 PERCENT TO 315 PERCENT OF
NORMAL...THEREFORE LOOK TO HAVE AMPLE MOISTURE ADVECTION AHEAD OF
THIS SYSTEM. LATEST MODEL RUNS CONTINUE TO CONVERGE ON A SOLUTION
FOR THE STORM...GENERALLY IN AGREEMENT THAT WHEN THE PRECIPITATION
BEGINS LATER THIS EVENING...THERE WILL BE ENOUGH WARM AIR
ADVECTION AT MID LEVELS FOR PRECIPITATION TO BEGIN AS SLEET IN
MOST LOCATIONS AND THEN QUICKLY CHANGE OVER TO FREEZING RAIN.
THE HEIGHT OF THE STORM STILL LOOKS TO BE OVERNIGHT TONIGHT AS
MID LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT ASSOCIATED WITH
THE APPROACHING WARM FRONT DEVELOPS. FOR THIS PERIOD...IT LOOKS
LIKE FREEZING RAIN WILL BE THE PREDOMINANT PRECIPITATION TYPE WITH
700 MB TEMPERATURES BETWEEN 3 AND 6 DEGREES CELSIUS...AND SURFACE
TEMPERATURES JUST BELOW FREEZING. BY 12Z AS THE WARM FRONT BEGINS
TO PUSH NORTH INTO THE GLD CWA...FREEZING RAIN WILL TURN OVER TO
RAIN FROM THE SOUTH TO THE NORTH. SOUTHERN AREAS OF GLD CWA COULD
SEE THE CHANGE OVER SHORTLY AFTER 12Z...THOUGH THE GFS HAS BEEN
TRENDING SLOWER WITH PASSAGE OF THE SURFACE WARM FRONT...WHICH
WOULD DELAY THE CHANGE IN PRECIPITATION TYPE. PRECIPITATION LOOKS
TO QUICKLY DISSIPATE FROM ABOUT 18Z ON AS THE DRY SLOT DEVELOPS
OVER THE REGION. HIGHEST ICE ACCUMULATIONS LOOK TO BE OVER THE
NORTHEAST ZONES...WITH MORE MOISTURE ADVECTION AND A SLOWER
TRANSITION TO RAIN. AS A RESULT AN ICE STORM WARNING HAS BEEN
ISSUED FOR THE NORTHEASTERN ZONES AS ICE ACCUMULATIONS ARE
GENERALLY EXPECTED TO RANGE FROM 0.2 TO 0.3 INCHES. IN AREAS WHERE
THE ICE ACCUMULATION IS EXPECTED TO BE LESS THAN 0.2 OF AN
INCH...A FREEZING RAIN ADVISORY HAS BEEN ISSUED.
THE NEXT CONCERN IS THAT AS THINGS BEGIN TO CLEAR...AND THE MORE
UNSTABLE MARITIME TROPICAL AIRMASS MOVES OVER THE REGION...STRONG
WINDS WILL BE ABLE TO MIX DOWN TO THE SURFACE. AREAS THAT CLEAR
SOONER...WHERE THE WARM FRONT PASSES THROUGH SOONER WILL HAVE A
BETTER CHANCE OF STRONG WINDS MIXING DOWN. THE AREA OF CLEARING
MATCHES WELL WITH THE AREAS UNDER THE FREEZING RAIN ADVISORY. FOR
THOSE LOCATIONS A HIGH WIND WARNING HAS BEEN ISSUED WITH SUSTAINED WINDS
OF 35 TO 45 MPH AND GUSTS APPROACHING 60 MPH POSSIBLE. FOR THE
REST OF THE REGION...A WIND ADVISORY HAS BEEN ISSUED. WINDS SHOULD
DIMINISH AFTER 00Z...AS PRESSURE GRADIENT OVER THE REGION QUICKLY
DECREASES.
A SHORTWAVE RIDGE AND INCREASING PRESSURE GRADIENT ON SUNDAY COULD
RESULT IN INCREASING WINDS AGAIN. FURTHER SHIFTS MAY NEED TO LOOK
AT THIS AS POSSIBLY NEEDING A WIND HIGHLIGHT AGAIN ON SUNDAY. A
WARM FRONT MOVES THROUGH EARLY MONDAY...RESULTING IN A WARMING
TREND FOR THE BEGINNING OF THE WEEK.
DAYS 4-7 (TUESDAY THROUGH FRIDAY)...
OP GFS APPEARS TO BE THE OUTLIER TOWARD THE END OF THE EXTENDED SO
WILL GENERALLY FOLLOW GUIDANCE FROM HPC WHICH RELIES HEAVILY ON THE
30/00Z ECMWF.
UPPER LEVEL RIDGE OVER THE FOUR CORNERS REGION WILL ALLOW H85 TEMPS
TO WARM TO AROUND 13C OVER OUR CWA BY TUESDAY. BUMPING TEMPS A
COUPLE OF DEGREES ABOVE HPC GUIDANCE CONTINUING AN UPWARD TREND
STARTED A FEW DAYS AGO.
AS A TROUGH BEGINS TO DROP SOUTH INTO THE ROCKIES ON WEDNESDAY...THE
RIDGE WILL START TO BREAK DOWN AND MEAN FLOW WILL BECOME MORE
PROGRESSIVE ONCE AGAIN. THIS WILL ALLOW FOR SLIGHTLY COOLER TEMPS
THROUGH THE END OF THE PERIOD BUT STILL ABOVE CLIMO AS IT STANDS
RIGHT NOW.
APPEARS A COUPLE OF PIECES OF ENERGY WILL MOVE THROUGH BY THE END OF
THE PERIOD WITH THE FIRST ONE BEING WEDNESDAY NIGHT/THURSDAY
MORNING. KEEPING POPS SILENT FOR NOW UNTIL TIMING AND MOISTURE
PROFILES BECOME CLEARER. ANOTHER SYSTEM APPEARS POISED TO MOVE
THROUGH LATE FRIDAY. KEPT SILENT POPS WITH THIS SYSTEM AS WELL
GIVEN OVERALL LACK OF CONFIDENCE THAT FAR OUT.
&&
.AVIATION...CIGS/VIS WILL QUICKLY FALL AFTER AROUND OR SHORTLY
AFTER 00Z AS LOW LEVEL MOISTURE/STRATUS QUICKLY MOVES NORTH ON
SOUTHERLY WINDS GUSTING TOWARD 30KTS. THESE LOW CIGS WILL REMAIN
THROUGH 18Z SATURDAY BEFORE QUICKLY IMPROVING AT KGLD FIRST THEN
KMCK AS THE STORM SYSTEM RESPONSIBLE FOR THE PRECIP LEAVES THE
AREA.
-FZRAPL WILL DEVELOP IN THE 03Z-06Z TIME FRAME TONIGHT AND CONTINUE
THROUGH 18Z SATURDAY...PRIMARILY ACROSS THE KMCK AREA. AT KGLD IT
MAY END SOONER.
AS THE WARM FRONT RESPONSIBLE FOR THE WINTER MIX OF PRECIP MOVES
THROUGH THE AREA VERY STRONG SOUTHWEST WINDS WILL QUICKLY DEVELOP.
AT KGLD THESE WINDS ARE EXPECTED AROUND 18Z WHILE AT KMCK IT MAY BE
CLOSER TO THE 21Z-00Z TIME FRAME (00Z SUNDAY). GUSTS OF 50KTS ARE
EXPECTED AT KGLD...LOWER AT KMCK AS THE WARM FRONT ISNT EXPECTED TO
QUITE REACH THAT AREA.
ANY INCREASE OR DECREASE IN SPEED OF THE WARM FRONTS ARRIVAL WILL
DICTATE HOW SOON OR LATER THE PRECIP/WINDS DEVELOP OR LEAVE THE
AREA
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...ICE STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY
FOR KSZ002>004-015-016.
WIND ADVISORY FROM 12 PM TO 6 PM CST SATURDAY FOR KSZ002>004-015-
016.
HIGH WIND WARNING FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM
CST/ SATURDAY FOR KSZ001-013-014-027>029-041-042.
FREEZING RAIN ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
TO 11 AM MST /12 PM CST/ SATURDAY FOR KSZ001-013-014-
027>029-041-042.
NE...ICE STORM WARNING FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5
PM MST /6 PM CST/ SATURDAY FOR NEZ079>081.
WIND ADVISORY FROM 11 AM MST /12 PM CST/ TO 5 PM MST /6 PM CST/
SATURDAY FOR NEZ079>081.
CO...HIGH WIND WARNING FROM 11 AM TO 5 PM MST SATURDAY FOR COZ090>092.
FREEZING RAIN ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
SATURDAY FOR COZ090>092.
&&
SFJ/CSF/DDTHazardous weather outlook, Nov 30, 5:25 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 425 AM MST FRI NOV 30 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 425 AM MST FRI NOV 30 2007 /525 AM CST FRI NOV 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL IMPACT THE TRI-STATE AREA TONIGHT. LIGHT SNOW WILL DEVELOP BY THIS EVENING. DURING THE OVERNIGHT HOURS...PRECIPITATION WILL CHANGEOVER TO SLEET AND FREEZING RAIN. ROADS WILL BECOME ICY MAKING EARLY MORNING TRAVEL HAZARDOUS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FREEZING RAIN WILL MAKE ROADS SLICK ACROSS THE TRI- STATE AREA SATURDAY MORNING. CONDITIONS SHOULD IMPROVE BY SATURDAY AFTERNOON AS WARMER AIR IS USHERED INTO THE AREA BY STRONG SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:53 AM CST | Ice Storm Warning | GLD | Decatur, Graham, Norton, Rawlins, Sheridan | 18 hr |
| Nov 30, 11:53 AM CST | Freezing Rain Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 22 hr |
| Nov 30, 3:52 PM CST | High Wind Warning | GLD | Cheyenne, Gove, Greeley, Logan, Sherman, Thomas and 2 more | 20 hr |
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.